Alert archive / Missouri / Freeze Warnings in 2012

Freeze Warning 1, NWS St. Louis, MO

April 10, 201217 counties in Illinois; 28 counties in Missouri

NWS St. Louis, MO issued this freeze warning at Apr 10, 2012, 2:45 AM CDT for 17 counties in Illinois; 28 counties in Missouri. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2012, 2:45 AM CDT (07:45 UTC)
In effect from
Apr 11, 2012, 3:00 AM CDT
Expired
Apr 11, 2012, 8:00 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
All 45 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 19 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3414 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WWUS73 KLSX 100745
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
245 AM CDT TUE APR 10 2012

...FREEZING TEMPERATURES EXPECTED IN MANY LOCATIONS TONIGHT...

.A LARGE HIGH PRESSURE SYSTEM WILL BUILD SOUTHEASTWARD FROM
CANADA AND THE NORTHERN PLAINS INTO THE MISSISSIPPI VALLEY OVER
THE NEXT FEW DAYS. THE ACCOMPANYING AIR MASS WILL BE UNSEASONABLY
COLD AND IS EXPECTED TO RESULT IN LOW TEMPERATURES AT AND BELOW
FREEZING LATE TONIGHT AND EARLY WEDNESDAY. WELL SHELTERED LOW
LYING AREAS WILL ALSO SEE SOME PATCHY FROST.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-042-047>052-
059>063-065-072>075-084-085-099-102130-
/O.UPG.KLSX.FZ.A.0001.120411T0800Z-120411T1300Z/
/O.NEW.KLSX.FZ.W.0001.120411T0800Z-120411T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...FARMINGTON
245 AM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO FREEZING IN THE 
  PREDAWN HOURS ON WEDNESDAY MORNING. 

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE LOWER 30S.

* IMPACTS...THE RECORD WARM MARCH CAUSED AN EARLY START TO THE
  GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND
  TREES MAY BE DAMAGED OR KILLED BY THESE COOL TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-102130-
/O.UPG.KLSX.FZ.A.0001.120411T0800Z-120411T1300Z/
/O.NEW.KLSX.FZ.W.0001.120411T0800Z-120411T1300Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
MONROE MO-RALLS MO-PIKE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN
245 AM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN 
  THE PREDAWN HOURS ON WEDNESDAY MORNING. 

* TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 30 DEGREES.

* IMPACTS...THE RECORD WARM MARCH CAUSED AN EARLY START TO THE
  GROWING SEASON THIS YEAR.  SENSITIVE PLANTS...VEGETATION...AND
  TREES MAY BE DAMAGED OR KILLED BY THESE COOL TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

BRITT
3 follow-up statements
301 
WWUS73 KLSX 102042
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT TUE APR 10 2012

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-042-047>052-
059>063-065-072>075-084-085-099-111300-
/O.CON.KLSX.FZ.W.0001.120411T0800Z-120411T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE MO-AUDRAIN MO-MONITEAU MO-
COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-LINCOLN MO-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...MEXICO...
JEFFERSON CITY...ST CHARLES...UNION...FARMINGTON
342 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO FREEZING IN THE
  PREDAWN HOURS ON WEDNESDAY MORNING. AROUND 2 TO 3 HOURS OF
  FREEZING TEMPERATURES ARE LIKELY BEFORE SUNRISE.

* TEMPERATURES...LOW TEMPERATURES BETWEEN 29 AND 32 ARE EXPECTED.

* IMPACTS...THE RECORD WARM MARCH CAUSED AN EARLY START TO THE
  GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND
  TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-111300-
/O.CON.KLSX.FZ.W.0001.120411T0800Z-120411T1300Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
MONROE MO-RALLS MO-PIKE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN
342 PM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
WEDNESDAY...

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN THE
  PREDAWN HOURS ON WEDNESDAY MORNING. 2 TO 4 HOURS OF SUB FREEZING
  TEMPERATURES ARE LIKELY BEFORE SUNRISE WEDNESDAY MORNING.

* TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 27 DEGREES.

* IMPACTS...THE RECORD WARM MARCH CAUSED AN EARLY START TO THE
  GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND
  TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

CARNEY
702 
WWUS73 KLSX 110820
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
320 AM CDT WED APR 11 2012

ILZ058>060-064-065-069-070-074-079-098>102-MOZ042-051-052-059>063-
065-072>075-084-085-099-112145-
/O.NEW.KLSX.FZ.W.0002.120412T0800Z-120412T1300Z/
/O.CON.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-AUDRAIN MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...MEXICO...ST CHARLES...
UNION...FARMINGTON
320 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* TIMING...TEMPERATURES AROUND FREEZING ARE EXPECTED OVER MUCH OF
  THE AREA EARLY THIS MORNING...AND AGAIN LATE TONIGHT AND EARLY
  THURSDAY.

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE LOWER 30S THIS
  MORNING AND AROUND 30 TONIGHT.

* IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE
  GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND
  TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES.
  WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-112145-
/O.NEW.KLSX.FZ.W.0002.120412T0800Z-120412T1300Z/
/O.CON.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
MONROE MO-RALLS MO-PIKE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN
320 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* TIMING...FREEZING TEMPERATURES ARE EXPECTED OVER MUCH OF THE
  AREA THIS MORNING AND AGAIN LATE TONIGHT AND EARLY THURSDAY.

* TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 30 DEGREES BOTH
  THIS MORNING AND AGAIN TONIGHT.

* IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE
  GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND
  TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES.
  WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MOZ041-047>050-112145-
/O.NEW.KLSX.FR.Y.0001.120412T0800Z-120412T1300Z/
/O.CON.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/
BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
320 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT THURSDAY. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING
  EARLY THIS MORNING. FROST IS EXPECTED TO DEVELOP OVER THE AREA
  LATE TONIGHT AND EARLY THURSDAY.

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE LOWER 30S EARLY
  THIS MORNING AND IN THE MIDDLE 30S TONIGHT.

* IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE
  GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND
  TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

BRITT
932 
WWUS73 KLSX 111252
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
752 AM CDT WED APR 11 2012

ILZ058>060-064-065-069-070-074-079-098>102-MOZ042-051-052-059>063-
065-072>075-084-085-099-112130-
/O.EXP.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/
/O.CON.KLSX.FZ.W.0002.120412T0800Z-120412T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-AUDRAIN MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...MEXICO...ST CHARLES...
UNION...FARMINGTON
752 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

* TIMING...FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT
  AND EARLY THURSDAY MORNING.

* TEMPERATURES...LOW TEMPERATURES ARE EXPECTED TO BE AROUND 30
  TONIGHT.

* IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO 
  THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION... 
  AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. 
  WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-112130-
/O.EXP.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/
/O.CON.KLSX.FZ.W.0002.120412T0800Z-120412T1300Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX MO-LEWIS MO-SHELBY MO-MARION MO-
MONROE MO-RALLS MO-PIKE MO-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN
752 AM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

* TIMING...FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE TONIGHT
  AND EARLY THURSDAY MORNING. 

* TEMPERATURES...LOW TEMPERATURES WILL BE AROUND 30 DEGREES TONIGHT.

* IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO 
  THE GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION... 
  AND TREES MAY BE DAMAGED OR KILLED BY THESE COLD TEMPERATURES. 
  WIDESPREAD FROST IS EXPECTED ACROSS MUCH OF THE AREA TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MOZ041-047>050-112130-
/O.EXP.KLSX.FZ.W.0001.000000T0000Z-120411T1300Z/
/O.CON.KLSX.FR.Y.0001.120412T0800Z-120412T1300Z/
BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
752 AM CDT WED APR 11 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

* TIMING...FROST IS EXPECTED TO DEVELOP OVER THE AREA LATE
  TONIGHT AND EARLY THURSDAY.

* TEMPERATURES...LOW TEMPERATURES WILL BE IN THE MIDDLE 30S
  TONIGHT.

* IMPACTS...THE RECORD WARM MARCH HAS CAUSED AN EARLY START TO THE
  GROWING SEASON THIS YEAR. SENSITIVE PLANTS...VEGETATION...AND
  TREES MAY BE DAMAGED BY FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

BRITT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 10, 2:32 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 10, 2:32 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
232 AM CDT TUE APR 10 2012

.SHORT TERM...
ISSUED AT 231 AM CDT TUE APR 10 2012
(TODAY AND TONIGHT)

WILL GO AHEAD AND UPGRADE CURRENT FREEZE WATCH TO A FREEZE WARNING
FOR ALL BUT ST. LOUIS CITY TONIGHT. HIGH TEMPERATURES ON MONDAY
CLIMBED INTO THE UPPER 60S AND LOWER 70S ACROSS THE CWA. THOSE
VALUES WILL NOT CLIMB AS HIGH TODAY AND NORTHERLY SURFACE WINDS
WILL CAUSE SLIGHT COLD AIR ADVECTION INTO EARLY AFTERNOON.
FORECAST SOUNDINGS FROM THE GFS/LOCAL WRF FAVOR MIXING TO 850MB
WHICH FAVORS A COMPROMISE OF THE GFS/NAM MOS HIGHS...WHICH WILL BE
ABOUT 10 DEGREES COOLER THAN YESTERDAY. THIS GIVES A COOLER
STARTING POINT FOR TEMPERATURES TO DROP FROM THIS EVENING. EXPECT
MAINLY CLEAR SKIES TONIGHT WITH LITTLE SHIFT IN THE AXIS OF THE
SURFACE RIDGE...SO THIS SUPPORTS TEMPERATURES FALLING INTO THE
29-32F RANGE ACROSS MOST OF THE CWA. THIS WILL POSE A RISK TO
VEGETATION THAT GOT A VERY EARLY START TO THE GROWING SEASON.
STILL HAVE KEPT ONLY PATCHY FROST FOR TONIGHT AS FORECAST
SOUNDINGS DO SHOW SOME SLIGHT MIXING AND DEWPOINT DEPRESSIONS
STILL LOOK LIKE THEY WILL BE ON THE ORDER OF 10 DEGREES. OTHERWISE
DRY WEATHER IS EXPECTED THROUGH TONIGHT AS WE REMAIN IN DRY
NORTHWESTERLY FLOW ALOFT.

BRITT

&&

.LONG TERM...
ISSUED AT 231 AM CDT TUE APR 10 2012
(TOMORROW THROUGH EARLY NEXT WEEK)

QUIET WEATHER IS EXPECTED FROM WEDNESDAY THROUGH THE FIRST HALF OF
THURSDAY GIVEN NW FLOW ALOFT AND A SFC HIGH PRESSURE CENTER SLIDING
SEWD TOWARD THE GRTLKS. WITH THE RIDGE AXIS OVERHEAD...CLR SKIES AND
LIGHT WINDS WILL SUPPORT GOOD RADIATIONAL COOLING CONDITIONS ON
WEDNESDAY NIGHT. SOME PATCHY FROST IS ALSO POSSIBLE LATE WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING. THE HIGH AMPLITUDE RIDGE OVER THE
CENTRAL PART OF THE COUNTRY THEN SHIFTS SLOWLY EWD LATER THIS WEEK
AS A DEEP TROUGH DVLPS OVER THE WRN CONUS. THIS PATTN SHIFT WILL
BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO OUR AREA FROM
THURSDAY AFTN/EVENING THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK
AS SEVERAL SHORTWAVES MOVE ACROSS THE REGION.

42

&&

.AVIATION...
ISSUED AT 1125 PM CDT MON APR 9 2012

WEAK SECONDARY COLD FRONT HAS BEGUN TO MOVE INTO THE FORECAST AREA
AND WILL CONTINUE TO SLOWLY SLIDE SOUTH...SO WILL SEE WINDS VEER TO
THE NORTH AS THE FRONT MOVES THROUGH. BY MID TO LATE MORNING TODAY
WILL SEE WINDS BACK A BIT TO THE NORTHWEST AND PICKUP TO BETWEEN 10
AND 15KTS...BEFORE LETTING UP ONCE AGAIN TOWARDS SUNSET.
OTHERWISE...VFR CONDITIONS THROUGH THE FORECAST PERIOD...WITH JUST
SOME MID AND HIGH CLOUDS.

SPECIFICS FOR KSTL...WEAK SECONDARY COLD FRONT WILL CONTINUE TO MAKE
SLOW PROGRESS TO THE SOUTH EARLY THIS MORNING...SO WILL SEE WINDS
VEER TO THE NORTH AFTER 09Z. BY 18Z TODAY WILL SEE WINDS BACK A BIT
TO THE NORTHWEST AND PICKUP TO BETWEEN 10 AND 15KTS...BEFORE LETTING
UP ONCE AGAIN TOWARDS SUNSET. OTHERWISE...VFR CONDITIONS THROUGH THE
FORECAST PERIOD...WITH JUST SOME MID AND HIGH CLOUDS.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR AUDRAIN MO-
     BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
     GASCONADE MO-IRON MO-JEFFERSON MO-KNOX MO-LEWIS MO-LINCOLN
     MO-MADISON MO-MARION MO-MONITEAU MO-MONROE MO-MONTGOMERY MO-
     OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-SHELBY MO-ST. CHARLES
     MO-ST. FRANCOIS MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
     WASHINGTON MO.

IL...FREEZE WARNING FROM 3 AM TO 8 AM CDT WEDNESDAY FOR ADAMS IL-BOND
     IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
     JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
     IL.

&&

WFO LSX
Hazardous weather outlook, Apr 9, 3:49 PM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT MON APR 9 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
349 PM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A HEIGHTENED FIRE DANGER ON TUESDAY OVER NORTHEAST AND
EAST CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS. LOW RELATIVE HUMIDITY VALUES AND GUSTY NORTHWEST WINDS
ARE EXPECTED DURING THE AFTERNOON.

FREEZING TEMPERATURES ARE EXPECTED FOR MUCH OF THE AREA LATE
TUESDAY NIGHT THROUGH EARLY WEDNESDAY MORNING. A FREEZE WATCH IS
IN EFFECT.

THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY NIGHT THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GLASS

Nearby

Freeze Warnings in Missouri, 2012Freeze Warnings in Illinois, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.